Alert archive / Montana / Wind Chill Advisories in 2017
Wind Chill Advisory 5, NWS Great Falls, MT
NWS Great Falls, MT issued this wind chill advisory at Feb 6, 2017, 9:10 PM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2017, 9:10 PM MST (04:10 UTC)
- Expired
- Feb 7, 2017, 9:00 AM MST
- In force
- 12 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
308 WWUS45 KTFX 070410 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 910 PM MST MON FEB 6 2017 ...SOME LINGERING SNOW AND BITTERLY COLD TEMPERATURES EXPECTED TONIGHT... .A COLD FRONT WILL CONTINUE TO PUSH SNOW ACROSS CENTRAL MONTANA THIS EVENING. A SECOND ROUND OF MAINLY LIGHT SNOW IS THEN POSSIBLE ACROSS THE ROCKY MOUNTAIN FRONT...CENTRAL...AND NORTHERN PORTIONS OF MONTANA LATER TONIGHT...WITH LITTLE IMPACTS EXPECTED. IN ADDITION...BITTERLY COLD TEMPERATURES ARE EXPECTED FOR NORTH CENTRAL PORTIONS. MTZ009-048-071200- /O.CAN.KTFX.WS.W.0002.000000T0000Z-170207T0700Z/ /O.EXB.KTFX.WW.Y.0010.000000T0000Z-170207T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 910 PM MST MON FEB 6 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 AM MST TUESDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER WEATHER ADVISORY FOR PERIODS OF LIGHT TO MODERATE SNOW...WHICH IS IN EFFECT UNTIL 5 AM MST TUESDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * LOCATIONS...BROWNING, LOGAN PASS, MARIAS PASS, AND CHOTEAU. * TIMING...PERIODS OF LIGHT TO MODERATE SNOW ARE EXPECTED THROUGH THE OVERNIGHT HOURS. SNOW SHOULD THEN TAPER OFF TUESDAY MORNING. * SNOW ACCUMULATIONS...AN ADDITIONAL 2 TO 4 INCHES. * WINDS...NORTHWEST 5 TO 10 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...10 BELOW TO 8 ABOVE ZERO. * IMPACTS...ROADWAYS ARE SNOW COVERED...ICY...AND AT TIMES IMPASSABLE ESPECIALLY ON MARIAS PASS...AND PORTIONS OF US-89. VISIBILITY MAY BE REDUCED TO LESS THAN A QUARTER AT TIMES IN FALLING AND BLOWING SNOW. * WEB PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1 . && $$ MTZ010-071600- /O.CAN.KTFX.WS.W.0002.000000T0000Z-170207T0700Z/ /O.NEW.KTFX.WC.Y.0005.170207T0410Z-170207T1600Z/ EASTERN GLACIER- 910 PM MST MON FEB 6 2017 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM MST TUESDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM MST TUESDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * LOCATIONS...CUT BANK. * TIMING...BITTERLY COLD TEMPERATURES WILL BE FOUND THIS EVENING...THROUGH TONIGHT...AND INTO TUESDAY MORNING. ANOTHER ROUND OF LIGHT SNOW IS ALSO POSSIBLE TONIGHT INTO TUESDAY MORNING...WITH LITTLE ADDITIONAL IMPACTS EXPECTED. * WINDS...NORTHWEST 5 TO 10 MPH. * TEMPERATURES...7 BELOW TO 21 BELOW ZERO. * WIND CHILL...AS LOW AS 41 BELOW DUE TO TEMPERATURES 7 BELOW TO 21 BELOW ZERO...AND WINDS NORTHWEST 5 TO 10 MPH. * IMPACTS...ADDITIONAL ROUNDS OF LIGHT SNOW MAY CONTINUE SLICK AND SNOW COVERED ROAD CONDITIONS. BITTERLY COLD TEMPERATURES COULD LEAD TO HYPOTHERMIA AND CAUSE FROST BITE IN A MATTER A MINUTES. PETS AND LIVESTOCK SHOULD BE KEPT IN A WARM LOCATION. * WEB PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MTZ011-044>046-071600- /O.CAN.KTFX.WW.Y.0010.000000T0000Z-170207T0700Z/ /O.NEW.KTFX.WC.Y.0005.170207T0410Z-170207T1600Z/ HILL-TOOLE-LIBERTY-EASTERN PONDERA- 910 PM MST MON FEB 6 2017 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM MST TUESDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM MST TUESDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. * LOCATIONS...HAVRE, SHELBY, CHESTER, AND CONRAD. * TIMING...LIGHT SNOW MAY RETURN OVERNIGHT TONIGHT AND INTO TUESDAY MORNING...WITH LITTLE IMPACTS EXPECTED. BITTERLY COLD TEMPERATURES ARE ALSO EXPECTED FOR TONIGHT INTO TUESDAY MORNING. * WINDS...NORTHWEST 5 TO 10 MPH. * TEMPERATURES...14 BELOW TO 5 ABOVE ZERO. * WIND CHILL...AS LOW AS 31 BELOW DUE TO TEMPERATURES 14 BELOW TO 5 ABOVE ZERO...AND WINDS NORTHWEST 5 TO 10 MPH. * IMPACTS...ADDITIONAL ROUNDS OF LIGHT SNOW MAY CONTINUE SLICK AND SNOW COVERED ROAD CONDITIONS. BITTERLY COLD TEMPERATURES COULD LEAD TO HYPOTHERMIA AND CAUSE FROST BITE IN A MATTER A MINUTES. PETS AND LIVESTOCK SHOULD BE KEPT IN A WARM LOCATION. * WEB PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MTZ012>014-047-049-052-053-070515- /O.CAN.KTFX.WW.Y.0010.000000T0000Z-170207T0700Z/ CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-BLAINE- EASTERN TETON-JEFFERSON-BROADWATER- 910 PM MST MON FEB 6 2017 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOW HAS GENERALLY ENDED ACROSS CENTRAL MONTANA. SOME ADDITIONAL BRIEF LIGHT SNOW IS POSSIBLE OVERNIGHT TONIGHT INTO TUESDAY MORNING...HOWEVER...LITTLE IMPACTS ARE EXPECTED. THOSE TRAVELING SHOULD STILL CHECK THE LATEST ROAD AND WEATHER CONDITIONS. $$ MTZ050-051-054-070700- /O.CON.KTFX.WW.Y.0010.000000T0000Z-170207T0700Z/ JUDITH BASIN-FERGUS-MEAGHER- 910 PM MST MON FEB 6 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * LOCATIONS...WHITE SULPHUR SPRINGS, STANFORD, LEWISTOWN, AND LEWISTOWN DIVIDE. * TIMING...PERIODS OF LIGHT TO MODERATE SNOW WILL CONTINUE TO MOVE FROM WEST TO EAST ACROSS THE REGION THIS EVENING. SNOWFALL RATES NEAR 1 INCH PER HOUR ARE POSSIBLE. SNOW WILL THEN DIMINISH SHORTLY AFTER MIDNIGHT. * SNOW ACCUMULATIONS...UP TO AN ADDITIONAL 1 INCH. * IMPACTS...ROADWAYS ARE SNOW COVERED AND ICY. VISIBILITY MAY BE REDUCED TO LESS THAN A QUARTER AT TIMES IN FALLING AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1 . && $$ MTZ015-055-070700- /O.CON.KTFX.WW.Y.0010.000000T0000Z-170207T0700Z/ MADISON-GALLATIN- 910 PM MST MON FEB 6 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * LOCATIONS...TARGHEE PASS, WEST YELLOWSTONE, AND RAYNOLDS PASS. * TIMING...PERIODS OF LIGHT TO MODERATE SNOW ARE EXPECTED THROUGH THIS EVENING ACROSS THE SOUTHERN PORTIONS OF MADISON AND GALLATIN COUNTIES. GUSTY WINDS WILL ALSO BRING AREAS OF BLOWING SNOW. * SNOW ACCUMULATIONS...UP TO AN ADDITIONAL 1 INCH. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * IMPACTS...ROADWAYS ARE SNOW COVERED AND ICY. VISIBILITY WILL BE REDUCED TO LESS THAN A MILE AT TIMES IN FALLING AND BLOWING SNOW. RAYNOLDS AND TARGHEE PASS WILL BE DIFFICULT TO IMPASSABLE AT TIMES DUE TO SNOW AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1 . && $$
3 follow-up statements
805 WWUS45 KTFX 070547 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1047 PM MST MON FEB 6 2017 ...SOME LINGERING SNOW AND BITTERLY COLD TEMPERATURES EXPECTED TONIGHT... .SNOW WILL BE ON A DIMINISHING TREND ACROSS CENTRAL AND SOUTHERN PORTIONS DURING THE EARLY OVERNIGHT HOURS. A SECOND ROUND OF MAINLY LIGHT SNOW IS STILL POSSIBLE ACROSS THE ROCKY MOUNTAIN FRONT...CENTRAL...AND NORTHERN PORTIONS OF MONTANA OVERNIGHT TONIGHT...WITH LITTLE IMPACTS EXPECTED. IN ADDITION...BITTERLY COLD TEMPERATURES ARE EXPECTED FOR NORTH CENTRAL PORTIONS. MTZ015-050-051-054-055-070700- /O.CAN.KTFX.WW.Y.0010.000000T0000Z-170207T0700Z/ MADISON-JUDITH BASIN-FERGUS-MEAGHER-GALLATIN- 1047 PM MST MON FEB 6 2017 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE WINTER WEATHER ADVISORY. LIGHT SNOW WILL TAPER OFF DURING THE EARLY OVERNIGHT HOURS. LITTLE IF ANY NEW SNOW ACCUMULATIONS ARE EXPECTED. DESPITE SNOW ENDING...ROAD CONDITIONS MAY REMAIN SLICK AND SNOW COVERED THROUGH THE NIGHT. THOSE TRAVELING SHOULD STILL USE CAUTION. $$ MTZ009-048-071200- /O.CON.KTFX.WW.Y.0010.000000T0000Z-170207T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 1047 PM MST MON FEB 6 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY... * LOCATIONS...CHOTEAU, BROWNING, LOGAN PASS, AND MARIAS PASS. * TIMING...PERIODS OF LIGHT TO MODERATE SNOW ARE EXPECTED THROUGH THE OVERNIGHT HOURS. SNOW SHOULD THEN TAPER OFF TUESDAY MORNING. * SNOW ACCUMULATIONS...AN ADDITIONAL 2 TO 4 INCHES. * WINDS...NORTHWEST 5 TO 10 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...10 BELOW TO 8 ABOVE ZERO. * IMPACTS...ROADWAYS ARE SNOW COVERED...ICY...AND AT TIMES IMPASSABLE ESPECIALLY ON MARIAS PASS...AND PORTIONS OF US-89. VISIBILITY MAY BE REDUCED TO LESS THAN A QUARTER AT TIMES IN FALLING AND BLOWING SNOW. * WEB PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1 . && $$ MTZ010-011-044>046-071200- /O.CON.KTFX.WC.Y.0005.000000T0000Z-170207T1600Z/ EASTERN GLACIER-HILL-TOOLE-LIBERTY-EASTERN PONDERA- 1047 PM MST MON FEB 6 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST TUESDAY... * LOCATIONS...CONRAD, SHELBY, CHESTER, CUT BANK, AND HAVRE. * TIMING...LIGHT SNOW MAY RETURN OVERNIGHT TONIGHT AND INTO TUESDAY MORNING...WITH LITTLE IMPACTS EXPECTED. BITTERLY COLD TEMPERATURES ARE ALSO EXPECTED FOR TONIGHT INTO TUESDAY MORNING. * WINDS...NORTHWEST 5 TO 10 MPH. * TEMPERATURES...16 BELOW TO 3 ABOVE ZERO. * WIND CHILL...AS LOW AS 35 BELOW DUE TO TEMPERATURES 16 BELOW TO 3 ABOVE ZERO...AND WINDS NORTHWEST 5 TO 10 MPH. * IMPACTS...ADDITIONAL ROUNDS OF LIGHT SNOW MAY CONTINUE SLICK AND SNOW COVERED ROAD CONDITIONS. BITTERLY COLD TEMPERATURES COULD LEAD TO HYPOTHERMIA AND CAUSE FROST BITE IN A MATTER A MINUTES. PETS AND LIVESTOCK SHOULD BE KEPT IN A WARM LOCATION. * WEB PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
100 WWUS45 KTFX 071021 WSWTFX URGENT - WINTER WEATHER MESSAGE National Weather Service Great Falls MT 321 AM MST Tue Feb 7 2017 MTZ009-048-071130- /O.CAN.KTFX.WW.Y.0010.000000T0000Z-170207T1200Z/ Northern Rocky Mountain Front-Southern Rocky Mountain Front- 321 AM MST Tue Feb 7 2017 ...WINTER WEATHER ADVISORY IS CANCELLED... The National Weather Service in Great Falls has cancelled the Winter Weather Advisory. Periods of snow will continue to affect the Rocky Mountain Front today. However, snowfall accumulations will be relatively light and additional impacts should be minimal. As a result, the Winter Weather Advisory has been cancelled. $$ MTZ010-011-044>046-071600- /O.CON.KTFX.WC.Y.0005.000000T0000Z-170207T1600Z/ Eastern Glacier-Hill-Toole-Liberty-Eastern Pondera- 321 AM MST Tue Feb 7 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... * Locations...Conrad, Chester, Shelby, Cut Bank, and Havre. * TIMING...Breezy conditions and cold temperatures will cause bitterly cold wind chills to continue through the early morning hours. * Winds...Northwest 10 to 15 mph with gusts up to 25 mph. * Wind Chill...20 to 35 degrees below zero. * IMPACTS...Bitterly cold temperatures could lead to hypothermia and cause frost bite in a matter of minutes. Pets and livestock should be kept in a warm location, if possible. * Web Page: To see a graphical representation of this hazard please visit our web page and click on the detailed hazards tab. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind chill advisory means that very cold air and breezy winds will combine to generate low wind chills. This will result in frost bite and lead to hypothermia if precautions are not taken. If you must venture outdoors, make sure you wear a hat and gloves. && $$
354 WWUS45 KTFX 071627 WSWTFX URGENT - WINTER WEATHER MESSAGE National Weather Service Great Falls MT 927 AM MST Tue Feb 7 2017 MTZ010-011-044>046-071730- /O.EXP.KTFX.WC.Y.0005.000000T0000Z-170207T1600Z/ Eastern Glacier-Hill-Toole-Liberty-Eastern Pondera- 927 AM MST Tue Feb 7 2017 ...WIND CHILL ADVISORY HAS EXPIRED... Wind chill values remain below -20F in a few locations across western portions of North-central Montana. Observed wind speeds are less than 10 mph for most of the area. Although wind chill temperatures below -20F are not of widespread concern...note that actual high temperatures today are forecast to remain in the single digits above or below zero. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this wind chill advisory went out at Feb 6, 5:00 PM MST, 4 hours 10 minutes earlier.
Area forecast discussion, Feb 6, 5:00 PM MST, 4 hours 10 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 500 PM MST Mon Feb 6 2017 Aviation Section Updated .DISCUSSION... Tonight through Wednesday...Dry air has arrived aloft from the west, ending the prolonged period of heavy snow over the Northern Rockies. However, two shortwave troughs embedded in a broad longwave trough over the PacNW will rotate through the forecast area this evening. Lower heights and cooler temperatures are providing enhanced instability, leading to a more convective character of snow showers. One band of heavy snow showers moved through central Montana this afternoon. Short term model guidance indicates additional snow showers are possible through this evening. Therefore, winter weather advisories remain in effect across much of the forecast area through midnight. Reports from MT Dept of Transportation continue to indicate severe driving conditions due to deep drifting on roads along the Rocky Mountain Front. Therefore the winter storm warning will remain in effect for this area through the evening with a few inches of additional snowfall possible. A surface cold front trailing behind the passing shortwave will reinforce near-zero temperatures across North-central MT, and further advance through the southwest. Wind chill temperatures will be near to below -20F overnight, but will hold off on issuing a wind chill advisory as wind speeds will generally remain near to below 10 mph. Shortwave ridging follows on Tuesday, resulting in declining snow shower activity. The next round of snow advances into southwest Montana Tuesday afternoon as a surface low tracks through southern Idaho. Snow continues over southwest Montana Tuesday night into Wednesday morning. PN Wednesday Night through Monday...Medium range models are back into good agreement again and continue to support a regime change back toward warm and windy conditions. Period begins with an upper level ridge developing over the Northern Rocky Mountains Wednesday night into Thursday. As this feature builds, the surface high pressure system and associated cold airmass pushes east allowing a weak surface pressure trough to develop in the lee of the Rockies. Westerly downslope winds will develop along the Rocky Mountain Front and over the adjacent plains. Although it does not appear that wind speeds will reach high wind criteria at this time, I am anticipating that areas/widespread blowing snow could cause some significant impacts in the East Glacier/Browning/Cut Bank region as the recent fresh snow is affected by the developing winds. This will mostly occur Wednesday night into Thursday morning, then temperatures well above freezing should limit blowing snow just to the Continental Divide Thursday afternoon and Thursday night due to snow melt over the plains. By Saturday morning, models indicate that an Alberta clipper system will sweep by north of the border with an associated Pacific cold front causing temperatures to cool back toward seasonal averages for the weekend. In the wake of this system, another upper level ridge develops over the Pacific Northwest putting Montana beneath a dry northwest flow aloft and allowing temperature to climb back above seasonal averages on Monday. mpj/Coulston && .AVIATION... Updated 0000z. Several bands of moderate to heavy snow will move from west to east across the region through 06z Tue. Overall the periods of heavy snow should be less than 2 hours. Expect low ceilings through 12z...before some improvement most areas. Another round of light snow will develop after 20z Tue in SW MT and move northward towards the Bozeman area by 24z Tue. Mountains will be obscured at times. Brusda && .PRELIMINARY POINT TEMPS/POPS... GTF -5 3 -8 14 / 80 20 30 10 CTB -12 -5 -16 8 / 50 20 20 10 HLN 6 16 2 22 / 70 30 40 20 BZN 15 24 9 27 / 40 50 50 20 WEY 11 23 14 28 / 90 70 70 50 DLN 19 28 19 36 / 20 60 50 20 HVR -4 0 -17 2 / 70 40 20 10 LWT -1 7 -8 15 / 90 20 30 20 && .TFX WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until midnight MST tonight Blaine... Broadwater...Cascade...Central and Southern Lewis and Clark... Chouteau...Eastern Pondera...Eastern Teton...Fergus...Hill... Jefferson...Judith Basin...Liberty...Meagher...Toole. Winter Weather Advisory until midnight MST tonight Gallatin... Madison. Winter Storm Warning until midnight MST tonight Eastern Glacier...Northern Rocky Mountain Front...Southern Rocky Mountain Front. && weather.gov/greatfalls
In the hours before
Special weather statement, Feb 6, 4:14 PM MST, 4 hours 56 minutes before
Special Weather Statement National Weather Service Great Falls MT 414 PM MST Mon Feb 6 2017 MTZ012-070100- Cascade- Including the city of Great Falls 414 PM MST Mon Feb 6 2017 ...Another snow shower to affect Great Falls... A second snow shower will move through the Great Falls area between 430 PM and 630 PM. Expect new snow accumulations to range from a half inch...up to 1 inch. Visibility will fall to around one half mile. Reduce your driving speeds...and a allow a few extra travel minutes this evening. MTZ050-051-070100- Judith Basin-Fergus- Including the cities of Raynesford, Geyser, Stanford, Windham, Benchland, Hobson, Moccasin, Hilger, and Lewistown 414 PM MST Mon Feb 6 2017 ...A few hours of moderate to heavy snowfall to affect the Stanford and Lewistown areas... A band of moderate to heavy snow will move eastward across Judith Basin and Fergus counties through 630 PM. Expect snowfall rates of 1 to 2 inches per hour as this band of snow moves through. Visibility will be reduced to a quarter of a mile. This is a powder snow...resulting in very poor driving visibilities. Passing other vehicles is very difficult in the poor visibility. Thus reduce your driving speeds...and allow a few extra driving minutes this evening.
Special weather statement, Feb 6, 5:25 PM MST, 3 hours 45 minutes before
Special Weather Statement National Weather Service Great Falls MT 525 PM MST Mon Feb 6 2017 MTZ014-070200- Central and Southern Lewis and Clark- Including the city of Helena 525 PM MST Mon Feb 6 2017 ...Band of snow...moderate to heavy at times...expected for the Helena Valley this evening... A passing cold front will continue snow across the Helena Valley and adjacent mountains through this evening. Snow may become moderate to heavy at times...with visibility below 1 mile likely. Those traveling should use caution...or delay travel plans. MTZ013-070200- Chouteau- Including the cities of Floweree, Carter, and Fort Benton 525 PM MST Mon Feb 6 2017 ...Band of snow...moderate to heavy at times...expected for the Chouteau County this evening... A passing cold front will continue snow across Chouteau County through this evening. Snow may become moderate to heavy at times...with visibility below 1 mile likely. Those traveling should use caution...or delay travel plans.
Local storm report, Feb 6, 5:37 PM MST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
537 PM MST MON FEB 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM SNOW HELENA 46.60N 112.02W
02/06/2017 E3.0 INCH LEWIS AND CLARK MT TRAINED SPOTTER
ESTIMATED NEAR 3 INCHES OF NEW SNOW AROUND THE CAPITAL.
SNOW IS STILL FALLING HEAVY AT THE CURRENT TIME.
&&
BRUSDALocal storm report, Feb 6, 7:24 PM MST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
724 PM MST MON FEB 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM SNOW 8 SE ULM 47.35N 111.39W
02/06/2017 M2.5 INCH CASCADE MT TRAINED SPOTTER
&&
JAALocal storm report, Feb 6, 7:42 PM MST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
742 PM MST MON FEB 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM SNOW HOBSON 47.00N 109.87W
02/06/2017 E3.0 INCH JUDITH BASIN MT TRAINED SPOTTER
ESTIMATED 3 INCHES OF NEW SNOW IN THE HOBSON AREA.
&&
BRUSDALocal storm report, Feb 6, 8:55 PM MST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
855 PM MST MON FEB 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM SNOW GRASS RANGE 47.03N 108.80W
02/06/2017 E2.0 INCH FERGUS MT CO-OP OBSERVER
ESTIMATED 2 INCHES OF NEW SNOW THIS EVENING.
&&
BRUSDAThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 3:09 PM MST | Winter Storm Watch | TFX | 13 hr |
Nearby
Wind Chill Advisories in Montana, 2017Every wind chill advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.